| Model Number |
N/A |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Siemens is investigating.The limitations section in the assay instructions for use states: "heterophilic antibodies in human serum can react with the immunoglobulins included in the assay components causing interference with in vitro immunoassays.Samples from patients routinely exposed to animals or animal serum products can demonstrate this type of interference potentially causing an anomalous result.These reagents have been formulated to minimize the risk of interference; however, potential interactions between rare sera and test components can occur." "with the advent of new steroid based medications (analogues) with similar chemical structures to progesterone, there is the possibility of cross-reactivity and falsely elevated results.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If the progesterone results are inconsistent with clinical evidence, additional testing is suggested to confirm the result." mdr 1219913-2021-00438 was filed for the initial result from (b)(4).
Event or Problem Description
A customer obtained falsely elevated immulite 2000 progesterone results for an in-vitro fertilization (ivf) patient.The elevated result was reported to the physician, who questioned the result.The sample was retested with a different reagent lot and result was elevated.The sample was retested with an alternate method in a different laboratory and a lower result was obtained.The customer states that ivf treatment was withheld due to false elevated progesterone results.There are no reports of adverse health consequences due to the elevated immulite 2000 progesterone results.
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00439 initial report on 2021-08-27.Additional information - 2021-11-05.The customer provided the affected patient sample to siemens for further investigation.Siemens tested the returned patient sample for progesterone on the immulite 2000 (lots 577 & 578) and on the atellica im.Results were as follows: immulite 2000 lot 577 = 1.27 ng/ml, immulite 2000 lot 578= 1.36 ng/ml atellica im= 0.85 ng/ml.Additional information - 2021-11-15.Siemens has concluded the investigation for an outside of the united states (ous) customer regarding falsely elevated immulite 2000 progesterone (prg) results compared to the lower result obtained on a non-siemens alternate method.The immulite 2000 prg results were 1.00 ng/ml and 1.030 ng/ml on immulite 2000 and 0.5 ng/ml on a non-siemens alternate method.This patient is undergoing in-vitro fertilization.Quality control was not affected.The customer provided the affected patient sample to siemens for further investigation.This patient sample was tested for progesterone on the immulite 2000 (lots 577 & 578) and on the atellica im.Results were as follows: immulite 2000 lot 577 = 1.27 ng/ml, immulite 2000 lot 578= 1.36 ng/ml atellica im= 0.85 ng/ml.Progesterone results between different platforms may not be interchangeable, as evidenced by the different results obtained between the immulite 2000 and atellica im instruments and the different reference ranges listed in their respective instructions for use.A falsely elevated or depressed progesterone may affect ivf treatment decisions, however the potential is mitigated due to correlation with other hormone markers for diagnosis.A potential product performance issue has not been identified during this investigation.The customer is operational.No further evaluation of the device is required.In section h6, the investigation type, finding, and conclusion codes were updated based on the investigation results.Mdr 1219913-2021-00438 supplemental 1 report was filed for the initial result obtained on 2021-08-02.